Partners even more likely than survivors to experience fear and worry over long term, study finds
by justamom on Tue Jul 24, 2012 01:33 PM
My son, Donnie, was diagnosed with GBM, right frontal lobe, in late Feb. He had a resection on March 16 which left him with left side neglect. He has no use of his left arm or hand and with determination and hard work with the therapists, is now walking with a hemiwalker and assistance with the gait belt. On April 16 he had another resection. Although there was no infection they thought was there, they did remove another mass that had grown back as big as the first. After 28 days, he started Avastin. The MRI after 4 infusions, showed reduction with the tumor.
I know the reduction is a temporary thing and this "smart" tumor will evetually take over. How long can we enjoy the results of Avastin before the tumor will progress.
Donnie was diagnosed with an astrocytoma Grade II, 5 years ago and has had great MRIs until the one in Feb. He knows that the tumor has grown to a grade IV, but, is determined to "beat" it like he did 5 years ago. The doctors philosophy is not to put a timeline on events. We have learned to live each week as it comes and pray for the best.
I must confess, I have been reading everyone's threads for a while, this is the first time I have participated.
Thank you, Nancy
by huxley2006 on Tue Jul 24, 2012 06:09 PM
Probably not the answer you want to hear but there is really no way to predict. I have heard of people on Avastin for several years. I think there is a person on this board who Husband is a year+ with Avastin and is doing very well. The best advice is to continue to monitor and talk to your doctor about the next line of defense if the avastin fails. Look into clinicals being offered and spend some time investigating.
Sounds like Donnie has the right attitude and that’s half the battle.
by future2020 on Tue Jul 24, 2012 10:20 PM
My husband did VERY well on Avastin for 16 months. He felt like his old normal self (before GBM). Well, the tumor out-smarted the Avastin, and there was growth on his latest MRI. He is going to start on a trial at NIH. All clinical trials at NIH are free to the partiicpant. I encourage you to look into the clincial trials at NIH as the next step in the battle against this monster.
by distancerunner on Wed Jul 25, 2012 03:14 AM
My wifes NO told me this morning that the reason my wife is still alive right now is because of the avastin and CCNU.
We had discussed pulling the plug, but the NO told me that if I do, the tumor will grow very rapidly and that if we continue with avastin and CCNU, the tumor will grow, but it may give her another year..
Of course, with my wifes cognitive abilities gone, I am doing her no favors by continuing treatment..but I just can;t help it...
I asked her right in the room with the NO "Do you want to continue taking avastin and chemo"?
She seemed to understand and said "yup"
So, whattya do.
But my wife would have been gone along time ago had it not been for the avastin and chemo (temodar and later CCNU)
by echatlos on Mon Nov 12, 2012 06:06 PM
by justamom on Tue Nov 13, 2012 01:31 AM
Thank you for your supportive response. Donnie has been on Avastin for 6 + months. the first MRI showed a slight decrease. The 4 month, second MRI, the tumor and edema rmained stable. The last , 6 month MRI, he had showed a small increase in tumor growth and edema. The NO put him on 420 mg of Temador for 5 days, off 23. He was on Temador, successfully, 5 years ago when his tumor was grade II. I don't think it was as big a dosage.
This time, the 2nd and 3rd night of Temador he started seizing about 30 minutes after taking it. The flurry of seizures continued for about 5 hours. He then had 3 or 4 seizures an hour until it was time for the next dose. I did not give him the 4th or 5th days dosage. The NO and his PA have said they have never heard of this before. But it was not to say that it wasn't the Temador that was causing the seizures. They are suggessting another chemo, carboplatin, but Donnie's not sure if he wants to take any more chemo after the Temador experience. He currently has about 1 seizure a day.
As time goes on, with this cancer, I, unfortunately or fortunately, am learning more about it.
Thank you and God Bless you with your fight.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Did you or your loved one seek a second opinion before starting cancer treatment?
No, but we got a second opinion after we started treatment
We care about your feedback. Let us know how we can improve your CancerCompass experience.